Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2020, 5:01 PM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 3, 2020, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barbour County, WV, Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
726
WUUS51 KRLX 032101
SVRRLX
WVC001-033-091-032145-
/O.NEW.KRLX.SV.W.0069.200603T2101Z-200603T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
501 PM EDT Wed Jun 3 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Southern Taylor County in northern West Virginia...
Northwestern Barbour County in northeastern West Virginia...
Northern Harrison County in northern West Virginia...
* Until 545 PM EDT.
* At 501 PM EDT, a severe thunderstorm was located near Lumberport,
or 9 miles northwest of Clarksburg, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Stonewood,
Nutter Fort, Lumberport, Anmoore, Enterprise, Flemington, Rosemont,
Meadland, Wallace, Tygart Lake State Park, McGee, Galloway,
Meadowbrook and Despard.
This includes the following highways...
Interstate 79 between mile markers 116 and 128.
Route 50 in West Virginia between mile markers 77 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3910 8009 3940 8055 3946 8051 3947 8048
3943 8029 3939 8020 3940 8018 3931 7993
TIME...MOT...LOC 2101Z 302DEG 35KT 3940 8044
HAIL...1.00IN
WIND...60MPH
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:31 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 2:31 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 231 PM EDT Wed Jun 3 2020 .SYNOPSIS... Strong to severe thunderstorms possible along a slow moving cold front this evening. Storm chances linger through Saturday. High pressure brings dry weather Sunday through Tuesday. && .NEAR TERM /THROUGH THURSDAY/... As of 210 PM Wednesday... A cold front moves in slowly late this afternoon/evening from the north, bringing showers and thunderstorms to the northern part of the area. Some of these storms may be severe with damaging winds and hail as the primary threats possible. The storms should begin to dissipate out by Thursday morning, while a low pressure system moves in from the west and brings more showers and possibly thunderstorms across the area from the northwest to the southeast. The models are showing a fair amount of instability tomorrow, so severe weather may be possible again in the afternoon and evening. Current forecast precipitation accumulations over near term period are between half an inch to an inch across the area, with the higher amounts along the mountains and northern part of the area. Localized water issues may occur due to the precipitation we have received over the past few weeks still keeping some areas relatively saturated, particularly with any heavy downpours from the storms. Temperatures tonight will be in the mid to upper 60s across the lowlands, with low to mid 60s for the higher elevations. Highs tomorrow should be in the low to mid 80s for the lowlands, with 70s to low 80s in the mountains. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM Wednesday... The quasi stationary frontal boundary over our northern sections will become diffused by early Friday under a semi zonal flow aloft. Model soundings show a rather dry column at most places. PWATs around 1.5 inches and sfc dewpoints in the upper 60s will contribute for unstable conditions Friday afternoon and evening. Sfc CAPE values exceeding 2,500 J/Kg. Deep layered shear will be decreasing to less that 20 knots by mid day Friday. However, models show ripples of vorticity maxima moving over the area, bringing some forcing. Therefore, expect showers and storms to develop along outflow boundaries, elevated terrain and differential heating boundaries, but they will be short lived and remain below severe limits. Conditions could remain active Friday night per abundant low level moisture. There is a Marginal risk for excessive rainfall across the extreme southeast WV and southwest VA until 12Z Saturday. A cold front is expected to push slowly southeast early Saturday, allowing afternoon convection to fire up ahead of the front across the southern coalfields of WV and VA. Showers and storms could be strong ahead of the front per large instability with MUCAPE exceeding 2500 J/Kg and deep layered shear about 35 knots. Once the cold front pushes southeast by 00Z Sunday, northwest flow behind the front will bring dry and pleasant weather. SFC dewpoints will drop into the 50s Sunday afternoon under mostly clear skies. Temperatures will remain above normal through the period except near normal lows for Sunday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 200 PM Wednesday... Cooler and fresher airmass filters in behind the cold front, as a broad sfc high pressure builds in from the north. Expect a dry extended period with moderate temperatures of next week. Generally above normal temperatures are expected, except near normal for Sunday night. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 125 PM Wednesday... VFR conditions start the period with mostly clear skies. A cold front will move into the area late this afternoon/evening, leading to showers and thunderstorms affecting PKB/CKB tonight. Thunderstorms will likely dissipate out early Thursday morning with showers continuing to affect these sites throughout the day on Thursday. MVFR and possibly even IFR conditions could be possible in heavy showers. Ceilings should begin to fall to MVFR for PKB/CKB/EKN tonight as well, raising back up to VFR ceilings Thursday morning. The showers will increase toward the southeast, likely affecting the remaining sites by the end of the period. Southwesterly winds begin the period at around 10-15KTs, with gusts around 20KTs, becoming more light tonight. Winds will begin to pick back up Thursday morning around 5-10KTs. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Isolated storms have a low probability of developing well ahead of the main line of storms, potentially impacting PKB by 20-21Z. IFR conditions could occur in heavy downpours. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... IFR possible in showers and thunderstorms Thursday night through Saturday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/CG NEAR TERM...CG SHORT TERM...ARJ LONG TERM...ARJ AVIATION...CG
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 431 AM EDT Wed Jun 3 2020 OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-525- 040845- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph- 431 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a slight risk of severe thunderstorms late this afternoon into this evening. These storms may contain large hail and damaging winds. Locally heavy rainfall with these storms may also create some high water issues. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe thunderstorms may be possible on Thursday afternoon and evening. These storms may contain large hail and damaging winds. Locally heavy rainfall with these storms may also create some high water issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>028-033-034- 515>524-526-040845- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-Clay-Braxton- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 431 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe thunderstorms may be possible on Thursday afternoon and evening. These storms may contain large hail and damaging winds. Locally heavy rainfall with these storms may also create some high water issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:01 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Tyler | 29 min |
| Jun 3, 4:30 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 45 min |
| Jun 3, 4:40 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Tyler | 50 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.